Ask a doctor

How to Treat Bad Skin Reaction from Retin-a Micro?

I used retin-a micro on some parts of my body to treat kp, discoloration, scars, post inflammatory hyperpigmentation, etc., but it only made it worse. The peeled/peeling areas are now dark brown/red, some places are shiny and smooth and other spots are dull. It feels tacky when I touch it (not dry like it should be). I've since stopped using it after almost 2 months and now I'm trying to figure out how to treat this problem. The picture attached is the crook of my arm.

Doctor Answers (2)

Retin-A reaction

+1

Retin-A should absolutely not be used on any parts of the body but the face, and needs to be supervised by a physician. If you say this is what your arm looks like 2 months after stopping the application of the Retin-A, then I'd say you need to see a dermatologist as soon as possible for an evaluation and possible medications. This is not a good situation, and you need to see an expert for proper care.


Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Skin break down from Retin-A treatment on the arm

+1

Stop using the Retin-A immediately, it is designed to treat the face and not the arms.  The skin in this area is much thinner than on the face.  You may try using some over the counter Hydrocortisone 1% cream for a few days.  If you are not improving then you may need to be seen by a dermatologist. 

Jeffrey Zwiren, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.